Severe flucloxacillin-induced acute generalized exanthematous pustulosis (AGEP), with toxic epidermal necrolysis (TEN)-like features: does overlap between AGEP and TEN exist? Clinical report and review of the literature

S. van Hattem, G. I. Beerthuizen, S. H. Kardaun*

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    16 Citations (Scopus)

    Abstract

    Acute generalized exanthematous pustulosis (AGEP) and Stevens-Johnson syndrome (SJS)/toxic epidermal necrolysis (TEN) are rare but severe cutaneous adverse drug reactions. Especially in TEN, large areas of the skin and mucosae may become detached. Although AGEP and SJS/TEN are distinct entities with a different clinical picture, pathogenesis, prognosis and treatment, they may share some features, raising the hypothesis of overlap between both entities. We present a severe case of AGEP, caused by flucloxacillin, clinically presenting with TEN-like features and pronounced systemic symptoms with haemodynamic and respiratory instability. Furthermore, we present a review of the literature on cases of AGEP with features resembling SJS/TEN or a supposed overlap with SJS/TEN.

    Original languageEnglish
    Pages (from-to)1539-1545
    Number of pages7
    JournalBRITISH JOURNAL OF DERMATOLOGY
    Volume171
    Issue number6
    DOIs
    Publication statusPublished - Dec-2014

    Keywords

    • STEVENS-JOHNSON-SYNDROME
    • ADVERSE DRUG-REACTIONS
    • SYSTEMIC SYMPTOMS
    • DRESS
    • SPECTRUM
    • EUROSCAR
    • PATTERN

    Cite this